Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 4, NWS Reno, NV

February 13, 20235 counties in Nevada; Modoc County, Mono County, California

NWS Reno, NV issued this wind advisory at Feb 13, 2023, 12:49 PM PST for 5 counties in Nevada; Modoc County, Mono County, California. It took effect at Feb 13, 2023, 4:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 12:49 PM PST (20:49 UTC)
In effect from
Feb 13, 2023, 4:00 PM PST
Expired
Feb 14, 2023, 7:06 PM PST
In force
27 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Mono County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 33 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS75 KREV 132049
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1249 PM PST Mon Feb 13 2023

NVZ004-142100-
/O.CAN.KREV.LW.Y.0016.230213T2200Z-230214T0600Z/
/O.NEW.KREV.WI.Y.0004.230214T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1249 PM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST
TUESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...Northwest to north winds 15 to 30 mph with gusts up to 50
  mph expected. Wave heights on Pyramid Lake will reach 2 to 4 
  feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 4 PM this afternoon to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The Lake Wind Advisory for Pyramid Lake is
  being replaced by this Wind Advisory. There will be a burst of
  winds this evening, with speeds weakening Tuesday morning, then
  strengthening again Tuesday afternoon and evening. Crosswinds
  will bring difficult travel for high profile vehicles on I-80
  and Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-NVZ005-141800-
/O.NEW.KREV.WI.Y.0004.230214T0000Z-230214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
1249 PM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Washoe County and Surprise Valley California.

* WHEN...From 4 PM this afternoon to 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds are expected to be strongest this
  evening and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-142100-
/O.NEW.KREV.WI.Y.0004.230214T0600Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
1249 PM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
WEDNESDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 10 PM this evening to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...There will be a burst of winds tonight,
  with speeds weakening Tuesday morning, then strengthening again
  Tuesday afternoon and evening. Wind will bring difficult travel
  for high profile vehicles on US-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-140600-
/O.CON.KREV.LW.Y.0016.230213T2200Z-230214T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1249 PM PST Mon Feb 13 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LAKE TAHOE...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
509 
WWUS75 KREV 140640
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1040 PM PST Mon Feb 13 2023

CAZ070-NVZ005-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
1040 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Washoe County and Surprise Valley California.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds are expected to be strongest this 
  evening and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1040 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST TUESDAY...

* WHAT...Northwest to north winds 15 to 30 mph with gusts up to 
  50 mph expected. Wave heights on Pyramid Lake will reach 2 to 
  4 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will lull Tuesday morning, then 
  strengthening again Tuesday afternoon and evening. Crosswinds 
  will bring difficult travel for high profile vehicles on I-80 
  and Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
1040 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will lull Tuesday morning, then 
  strengthening again Tuesday afternoon and evening. Wind will 
  bring difficult travel for high profile vehicles on US-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
364 
WWUS75 KREV 140718
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1118 PM PST Mon Feb 13 2023

CAZ073-141800-
/O.EXA.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1118 PM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Localized gusts to 65 mph near wind prone locations.

* WHERE...Mono County.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans. Have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ070-NVZ005-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
1118 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Washoe County and Surprise Valley California.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans. Have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ004-150300-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1118 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST TUESDAY...

* WHAT...Northwest to north winds 15 to 30 mph with gusts up to 
  50 mph expected. Wave heights on Pyramid Lake will reach 2 to 
  4 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will lull Tuesday morning, then
  strengthen again Tuesday afternoon and evening. Crosswinds will
  bring difficult travel for high profile vehicles on I-80 and 
  Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans. Have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ001-150730-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
1118 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds may lull Tuesday morning, then
  strengthen again Tuesday afternoon and evening. Wind will bring
  difficult travel for high profile vehicles on US-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans. Have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.


&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
731 
WWUS75 KREV 140931
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
131 AM PST Tue Feb 14 2023

CAZ072-NVZ002-151100-
/O.NEW.KREV.LW.Y.0017.230215T0000Z-230215T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
131 AM PST Tue Feb 14 2023

...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST WEDNESDAY FOR LAKE TAHOE...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
131 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Localized gusts to 65 mph near wind prone locations.

* WHERE...Mono County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture and trash 
cans. Have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

CAZ070-NVZ005-141800-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
131 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Washoe County and Surprise Valley California.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture and trash 
cans. Have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

NVZ004-150300-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
131 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph 
  expected. Wave heights on Pyramid Lake will reach 2 to 4 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds may lull this morning, then
  strengthen again in the afternoon. Crosswinds will bring 
  difficult travel for high profile vehicles on I-80 and Highway 
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture and trash 
cans. Have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

NVZ001-151100-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
131 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds may lull this morning, then
  strengthen again in the afternoon and evening. Wind will bring 
  difficult travel for high profile vehicles on US-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture and trash 
cans. Have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
451 
WWUS75 KREV 141753
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
953 AM PST Tue Feb 14 2023

CAZ073-141900-
/O.EXP.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
953 AM PST Tue Feb 14 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds will remain breezy today, but have weakened from their
peak earlier.

$$

CAZ070-NVZ005-141900-
/O.EXP.KREV.WI.Y.0004.000000T0000Z-230214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
953 AM PST Tue Feb 14 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds will remain breezy today, but have weakened from their
peak earlier.

$$

NVZ004-150300-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
953 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph. Wave
  heights on Pyramid Lake will reach 2 to 4 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...After a bit of a lull this morning, winds
  will strengthen again in the afternoon. Crosswinds will bring 
  difficult travel for high profile vehicles on I-80 and Highway 
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-151200-
/O.CON.KREV.WI.Y.0004.000000T0000Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
953 AM PST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...After a brief lull this morning, winds will
  strengthen again in the afternoon and evening. Wind will bring
  difficult travel for high profile vehicles on US-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-151800-
/O.CON.KREV.LW.Y.0017.230215T0000Z-230215T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
953 AM PST Tue Feb 14 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST WEDNESDAY FOR LAKE TAHOE...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
172 
WWUS75 KREV 150306
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
706 PM PST Tue Feb 14 2023

NVZ001-150415-
/O.CAN.KREV.WI.Y.0004.000000T0000Z-230215T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
706 PM PST Tue Feb 14 2023

...WIND ADVISORY IS CANCELLED...

Winds have decreased below criteria. As a result, the Wind
Advisory will be cancelled.


$$

NVZ004-150415-
/O.EXP.KREV.WI.Y.0004.000000T0000Z-230215T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
706 PM PST Tue Feb 14 2023

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below criteria. As a result, the Wind
Advisory will be allowed to expire.

$$

CAZ072-NVZ002-151800-
/O.CON.KREV.LW.Y.0017.000000T0000Z-230215T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
706 PM PST Tue Feb 14 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY
FOR LAKE TAHOE...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:44 AM PST, 10 hours 5 minutes earlier.

Area forecast discussion, Feb 13, 2:44 AM PST, 10 hours 5 minutes before
Area Forecast Discussion
National Weather Service Reno NV
244 AM PST Mon Feb 13 2023

.SYNOPSIS...
Mild temperatures continue today out ahead of the next system,
later this afternoon. This system will produce strong, chilly west
to northwest winds along with chances for light snowfall through
Tuesday evening. Wintry temperatures return Tuesday and Wednesday,
with slow moderation into next weekend.

&&

.SHORT TERM (Through Tuesday Night)...
A weak and progressive pattern begins to take shape during this
short-term period. Mid-level ridge axis will extend north into the
Gulf of Alaska today as a cutoff low gets ejected eastward out of
the Four Corners region. This ridging will keep light winds and
chilly temperatures through the remainder of the morning hours.
Some patchy freezing fog can't be ruled out in the Truckee and
Mono Basin areas by sunrise. A cold system will quickly dig around
the aforementioned ridge this afternoon, sweeping a cold front
through the region. Winds out ahead of the front will allow for
adequate mixing, resulting in another day of mild (slightly above
average) afternoon highs.

The cold front is expected to be located near the I-80 corridor
by late afternoon and should clear the forecast area by 7-9pm.
Gusty post-frontal winds can be anticipated as strong cold air
advection prevails over the region. Wind gusts will generally be
on the order of 35-45 mph, peaking just behind the frontal
passage. This will create choppy conditions on area lakes and high
profile vehicle concerns cannot be ruled out, particularly across
east-west wind prone roadways.

This cold airmass will usher in several periods of isolated to
scattered snow showers. The first round will impact far northern
areas (near the Oregon border with CA/NV) late this afternoon and
evening. The second will primarily target the US-50 corridor
southward overnight into early Tuesday morning. Finally, as a
digging jet streak places our area under the left exit region and
instability increases (SFC CAPE up to 200 J/kg per NAM guidance),
we should have more widespread snow showers fire off Tuesday
afternoon/evening across the Sierra and western NV. Because of the
spotty, hit-or-miss nature of these showers, it's hard to pin-
point snowfall amounts as some areas may receive noticeably more
than their neighbor. From the perspective of an areal average,
however, amounts should range from nil to 2 or so inches. Nothing
significant, but certainly enough to cause travel/commute issues.

Temperatures will drop considerably after the front passes. In
fact, we'll see about a 20 degree drop from Monday afternoon to
Tuesday afternoon, with most areas in western Nevada struggling to
break the freezing mark. Winds will make it feel much colder. If
you are venturing into the mountains, take this into consideration
and make sure to dress in layers as it'll be bitterly cold out
there.

-Dustin

.LONG TERM...
A narrow upper-level ridge will work its way over Nevada on
Wednesday afternoon and put a pause on any precip until possibly
Friday morning. Clear skies and light winds are in store
Wednesday, with cloud cover increasing Thursday morning. High
temperatures on Wednesday will only reach the mid 30's for western
NV valleys and upper 20's for Sierra valleys. Thursday will be
another chilly morning with lows of 8-14 degrees in lower valleys
and single digits in the Sierra. However, the cold air won't be
around forever as temperatures will steadily increase into the
weekend.

Another system will be cruising south along the West Coast on Friday
with a 25% chance of at least 0.5" of snow in the Sierra. Ensemble
guidance is hinting at the chance of snow showers, while
deterministic models keep the bulk of the precip near the coast.
There still remains a fair amount of uncertainty in the storm track
being 5 days out, though confidence is high that this will be a low-
impact event. Looking a little further ahead, this upcoming weekend
looks to be dry with near average temperatures.

-Justin

&&

.AVIATION...
Patchy freezing fog has a low end chance of returning before
sunrise near KTRK. A cold front is expected to roll through
Monday, bringing gusty winds and intermittent snow showers after
0Z Tuesday to the Sierra and western NV. The bulk of the snow will
fall between 12Z Tuesday and 0Z Wednesday. FL100 winds will
increase Monday afternoon after 18Z out of the W/NW gusting 70+
kts. Western NV valleys will see gusts up to 30 kts. Winds will
start to taper off after 6Z Tuesday while the snow showers are
expected to end around 6Z Wednesday. Expect LLWS and turbulence
across Sierra and western NV terminals Monday PM.
-Justin

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 2 PM this afternoon to 10 PM PST this
     evening for Lake Tahoe in NVZ002.

     Lake Wind Advisory from 2 PM this afternoon to 10 PM PST this
     evening for Pyramid Lake in NVZ004.

CA...Lake Wind Advisory from 2 PM this afternoon to 10 PM PST this
     evening for Lake Tahoe in CAZ072.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:42 AM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe19 hr

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.